Alert archive / California / Wind Advisories in 2016
Wind Advisory 38, NWS Hanford, CA
NWS Hanford, CA issued this wind advisory at Nov 23, 2016, 9:39 AM PST. It took effect at Nov 23, 2016, 10:00 AM PST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Nov 23, 2016, 9:39 AM PST (17:39 UTC)
- In effect from
- Nov 23, 2016, 10:00 AM PST
- Expired
- Nov 23, 2016, 8:00 PM PST
- In force
- 10 hr
- Issued by
- NWS Hanford, CA
The text
As transmitted.
603 WWUS76 KHNX 231739 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 939 AM PST WED NOV 23 2016 CAZ095-098-099-240145- /O.NEW.KHNX.WI.Y.0038.161123T1800Z-161124T0400Z/ KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA...INYOKERN... RIDGECREST...ROSAMOND...CALIFORNIA CITY...RANDSBURG... EDWARDS AFB...MOJAVE 939 AM PST WED NOV 23 2016 ...WIND ADVISORY IN EFFECT UNTIL 8 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM PST THIS EVENING. * TIMING...THIS MORNING THROUGH THIS EVENING. * WINDS...WEST TO NORTHWEST 25 TO 40 MPH WITH GUSTS TO 55 MPH THROUGH AND BELOW MOUNTAIN PASSES. * IMPACTS...DIFFICULTY DRIVING...ESPECIALLY FOR HIGH PROFILE VEHICLES ALONG HIGHWAY 58, 14 AND 395. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MV
2 follow-up statements
859 WWUS76 KHNX 240133 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 533 PM PST WED NOV 23 2016 CAZ095-098-099-240400- /O.CON.KHNX.WI.Y.0038.000000T0000Z-161124T0400Z/ KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA...INYOKERN... RIDGECREST...ROSAMOND...CALIFORNIA CITY...RANDSBURG... EDWARDS AFB...MOJAVE 533 PM PST WED NOV 23 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING... * TIMING...THROUGH THIS EVENING. * WINDS...WEST TO NORTHWEST 25 TO 40 MPH WITH GUSTS TO 55 MPH THROUGH AND BELOW MOUNTAIN PASSES. * IMPACTS...DIFFICULTY DRIVING...ESPECIALLY FOR HIGH PROFILE VEHICLES ALONG HIGHWAY 58... 14 AND 395. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ BEAN
885 WWUS76 KHNX 240400 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 800 PM PST WED NOV 23 2016 CAZ095-098-099-240500- /O.EXP.KHNX.WI.Y.0038.000000T0000Z-161124T0400Z/ KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA...INYOKERN... RIDGECREST...ROSAMOND...CALIFORNIA CITY...RANDSBURG... EDWARDS AFB...MOJAVE 800 PM PST WED NOV 23 2016 ...WIND ADVISORY HAS EXPIRED... WINDS HAVE DECREASED THIS EVENING AND THE ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$ BEAN
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Nov 23, 4:08 AM PST, 5 hours 31 minutes earlier.
Area forecast discussion, Nov 23, 4:08 AM PST, 5 hours 31 minutes before
Area Forecast Discussion National Weather Service San Joaquin Valley - Hanford CA 408 AM PST Wed Nov 23 2016 .SYNOPSIS...A storm system will bring showers into the area today mainly from Fresno county north. Dry weather is expected tonight through Friday with patchy night and morning fog in the San Joaquin Valley. Two systems moving through the region over the weekend will bring cooler temperatures and wet weather to much of the area on Saturday and Sunday. && .DISCUSSION...A cold front pushing into CA at this time has spread a band of rain and higher elevations snow into the northern portion of our cwfa with mesowest indicating precipitation totals have been light generally ranging from a trace to a few hundredths of an inch north of Fresno County. Further south increased p-grads have resulted in some gusty winds being observed along the ridge tops in Kern County with some indicator sites reporting gusts around 45 mph. In between, some patches of fog have formed in the San Joaquin Valley between Fresno and Delano, but as the cold front continues to push through the area this morning the fog should lift. Some light upslope precipitation will be possible in the Tehachapi mountains as the front pushes through Kern County this afternoon. 06Z WRF indicating the present system will move to east of the region tonight giving way to high pressure which will prevail over the area on Thanksgiving Day and Friday. This will provide the area with a period of dry weather and near normal temperatures. However, areas of night and morning fog might adversely impact holiday travel in the San Joaquin Valley both days. The medium range models and their ensemble means continue to trend colder and wetter with a pair of systems that are expected to impact the area this weekend. In fact, the mod trend is indicating very strong negative regression both Saturday and Sunday with Central California trending downward by 2 to 3 standard deviations. Daytime temperatures this weekend will be below seasonal normals and model QPF's are trending higher for these systems as well more so for the Satruday system which has the potential to produce some beneficial rainfall for our area as well as significant snowfall for the southern Sierra Nevada with snow levels lowering below 4000 feet by Satruday afternoon north of Kings Canyon. The Sunday system; while not progged to be as moist as it's predecessor, has the potential to bring snow to the passes in the Kern County Mountains and potentially adversely impact travel. Winter weather highlights might need to be issued for the mountains as confidence improves for the timing of these systems as well as projected snowfall accumulations. The strong upper trough that is associated with these systems will move east of the region on Monday with our area remaining unsettled as a cold cyclonic flow aloft prevails. An upper ridge is progged to build inland on Tuesday which will bring a warming and drying trend to our area during the middle portion of next week. && .AVIATION...Areas MVFR in haze in the San Joaquin Valley with local IFR/LIFR through 18Z. In the Southern Sierra Nevada, areas of MVFR and local mountain obscuring IFR in low clouds and precipitation north of Kings Canyon through 21Z Wed. In the Tehachapi mountains, local MVFR in upslope low clouds and possibly light precipitation. Otherwise, VFR conditions will prevail over the central CA interior for the next 24 hours. && .AIR QUALITY ISSUES...None. && .CERTAINTY... The level of certainty for days 1 and 2 is medium. The level of certainty for days 3 through 7 is medium. Certainty levels include low...medium...and high. Please visit www.weather.gov/hnx/certainty.php for additional information an/or to provide feedback. && .HNX Watches/Warnings/Advisories...NONE. && public...DS avn/fw...DCH synopsis...DS weather.gov/hanford
Nearby
Wind Advisories in California, 2016Every wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.